MAUDE Adverse Event Report: 3.5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY

3.5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY
Model Number 8888160531
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the device was leaking between 11-12 cm.There was no patient harm reported.
 
Additional Manufacturer Narrative
Since no lot number was available, a manufacturing device history record (dhr) review or product/process changes review for the involved lot number could not be performed.However, all dhrs are reviewed for accuracy prior to product release.One catheter was received for its respective analysis and investigation.According to the test performed visual inspection did not reveal mayor signs of use.During the physical evaluation the sample was submitted to underwater testing and a leak was observed between 11-12 cm of the catheter and an irregular cut was identified that produced the leak.The event reported was confirmed.According to the sample and event description the most probable root cause is related with a customer use because the catheter did not present any leaks prior to use and was implanted in the patient for 3 days before the leak was identified.A corrective and preventive action (capa) is not deemed necessary at this time.It must be noted that in-process controls, such as personnel training, incoming quality acceptance testing for raw material, 100% in process visual inspection and visual acceptance sampling are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.
 
Event or Problem Description
The customer reported that the device was leaking between 11-12 cm.There was no patient harm reported.Additional information was received and stated that the device was used on the patient from (b)(6) 2021 at 02:27 to (b)(6) 2021 at 05:00.The leaking issue was noticed on (b)(6) 2021 at 04:00.
 
Additional Manufacturer Narrative
See section b3 for event date information.Section b5 has been updated to include additional information provided by the customer.

Brand Name
3.5FR DUAL-LUMEN UVC CATH
Common Device Name
CATHETER, UMBILICAL ARTERY
MDR Report Key12166793
Report Number3009211636-2021-00758
Device Sequence Number16527264
Product Code FOS
UDI-Device Identifier20884527005175
UDI-Public20884527005175
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8888160531
Device Catalogue Number8888160531
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer07/13/2021
07/13/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date08/17/2021
09/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device N
Patient Sequence Number1